Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Severe headache attack, high BP, temporary paralysis. On dicorate ER. Help?

hi I have a one sided severe headache attack which occurs at irregular occasions/intervals. This pain also results in temporary hike in BP (last time it went upto 230) and temporary paralysis (something of that sort: My left arm and leg does not respond at the time of attack). I was advised to take Dicorate ER 750 at the onset of pain. Should I always keep this medicine with me or is there an end to these attacks?
Asked On : Mon, 31 Dec 2012
Answers:  3 Views:  131
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

From the brief description of your symptoms, a likely cause could be a migrainous headache (which rarely present with transient neurological symptoms like paralysis). Another possibility which has to be considered in this scenarion is a transient ischemic attack (TIA). This is a condition where a person can transietly experience neurological symptoms such as headache, paralysis, etc., which resolve after a brief period. This condition is caused due to a temporary decrease in the blood flow to the brain.

A rise in BP can be associated with a migraine as well as a TIA. However a BP of 230 is very high and can be potentially dangerous. I hope you have had a detailed neurological evaluation to rule out any major neurological problems or complications. Dicorate ER (Divalproate sodium) is an anti-epileptic medication which can sometimes be effective in the treatment and prvention of migrainous headache. It is difficult to say how long you will have to continue the medication, since this varies widely from person to person, depending upon the nature and severity of the problem.

Wish you all the best.

Dr. Jonas Sundarakumar
Answered: Mon, 31 Dec 2012
I find this answer helpful
Neurologist, Surgical Dr. Visvanathan K's  Response

From your description you seem to have a condition called hemiplegic migraine. Your doctor has prescribed you on a medicine which will help prevent the attacks and therefore will have to be ideally taken continually rather than at the onset of an attack. Therefore it is likely you will have to continue this medicine indefinitely. What is more important is that you are under close follow-up and prescribed medicine to prevent occurence of strokes in the future. I am sure you have been evaluated with appropriate imaging tests as well?
Answered: Mon, 31 Dec 2012
I find this answer helpful
  User's Response
hello koushel , you should regularly monitor your blood pressure use blood pressure daily without missing a single day, i advice you start with losartan plus amlodipine combination.
Answered: Tue, 1 Jan 2013
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor